Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 7, 2006, 5:45 PM EDT for Medina County, Summit County, Ohio. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 5:45 PM EDT (21:45 UTC)
- Expired
- Apr 7, 2006, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 26 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:52 PM EDT | HAIL 0.75 | Medina, OH | |
| Apr 7, 6:10 PM EDT | HAIL 0.75 | Fairlawn, OH | |
| Apr 7, 6:16 PM EDT | HAIL 0.75 | 2 N Cuyahoga Falls, OH | |
| Apr 7, 6:25 PM EDT | HAIL 0.75 | Stow, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 5:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 072145
SVRCLE
OHC103-153-072230-
/O.NEW.KCLE.SV.W.0014.060407T2145Z-060407T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEDINA COUNTY IN NORTHEAST OHIO
SUMMIT COUNTY IN NORTHEAST OHIO
* UNTIL 630 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR MEDINA...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE TALLMADGE...HUDSON...CUYAHOGA FALLS...
BRUNSWICK AND AKRON.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4129 8138 4108 8138 4107 8202 4119 8203
4120 8196 4125 8196 4127 8173 4127 8155
4129 8154
$$
DB3 follow-up statements
000
WWUS51 KCLE 072208
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
607 PM EDT FRI APR 7 2006
OHC103-153-072230-
/O.CON.KCLE.SV.W.0014.000000T0000Z-060407T2230Z/
MEDINA OH-SUMMIT OH-
607 PM EDT FRI APR 7 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR
SUMMIT AND MEDINA COUNTIES...HALF INCH SIZE HAIL WAS REPORTED IN
THE CITY OF MEDINA AT 552 PM.
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MONTROSE-GHENT...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
PENINSULA...
CUYAHOGA FALLS...
BOSTON HEIGHTS...
SILVER LAKE...
HUDSON...
MUNROE FALLS...
STOW...
LAT...LON 4129 8138 4108 8138 4107 8202 4119 8203
4120 8196 4125 8196 4127 8173 4127 8155
4129 8154
$$000
WWUS51 KCLE 072211
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
611 PM EDT FRI APR 7 2006
OHC103-072221-
/O.CAN.KCLE.SV.W.0014.000000T0000Z-060407T2230Z/
MEDINA OH-
611 PM EDT FRI APR 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY IS CANCELLED...
LAT...LON 4129 8138 4108 8138 4111 8166 4124 8166
4127 8155 4129 8154
$$
OHC153-072230-
/O.CON.KCLE.SV.W.0014.000000T0000Z-060407T2230Z/
SUMMIT OH-
611 PM EDT FRI APR 7 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR
SUMMIT COUNTY...
AT 608 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR
MONTROSE-GHENT THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
STOW...
RICHFIELD...
PENINSULA...
HUDSON...
BOSTON HEIGHTS...
LAT...LON 4129 8138 4108 8138 4111 8166 4124 8166
4127 8155 4129 8154
$$000
WWUS51 KCLE 072227
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT FRI APR 7 2006
OHC153-072236-
/O.EXP.KCLE.SV.W.0014.000000T0000Z-060407T2230Z/
SUMMIT OH-
626 PM EDT FRI APR 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT COUNTY WILL EXPIRE AT
630 PM EDT...THE THUNDERSTORM WAS MOVING OUT OF THE COUNTY.
LAT...LON 4129 8138 4108 8138 4111 8166 4124 8166
4127 8155 4129 8154
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:28 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 7, 4:28 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 428 PM EDT FRI APR 7 2006 .SHORT TERM (TNGT)... DENSE FOG ROLLING IN FROM THE LAKE BEHIND THE COLD FRONT. TYPICALLY THE DENSE FOG JUST LASTS A FEW HOURS. UPDATED LAKESHORE ZONES TO INDICATE THE FOG. WILL MONITOR AND UPDATE TO DENSE FOG ADVISORY IF NEEDED. && .SHORT TERM(TNGT-SUN)... SFC LOW PRES NOW NEAR KERI AND CONTINUING TO MOVE OFF TO THE E. TRAILING FRONT NOW SLOWLY MOVING S AS SEEN BY LATEST SATELLITE IMAGERY. FRONT SHOULD MAKE IT AS FAR S AS KMFD BY 21Z AND BE WELL S OF THE AREA BY 00Z. LOW CLOUDS AND COOLER AIR BEHIND FNT WILL PUT AN END TO THE TSRA THREAT. FOR THE TIME BEING ONLY FAR SRN 1/3 TO 1/2 OF ZONES HAVE ANY SIGNIFICANT THREAT TO SEE T ACTIVITY AND THAT THREAT WILL RAPIDLY DIMINISH EARLY THIS EVE. LATEST NAM...RUC AND GFS FAIRLY SIMILAR WITH TIMING OF FRONT AND LOW 1ST PERIOD. VERY DRY AIR WILL FILTER IN BEHIND FRONT TONIGHT BUT VERY STRONG LLVL INVERSION TO SET UP FOR FIRST 2/3 OF THE NIGHT. COULD BE SUM SPITS OR SHRA THRU THE EARLY AM HOURS. WAS EARLIER CONCERNED ABOUT POSSIBLE FZDZ OVERNIGHT BUT NOW DRIER AIR COMES BEFORE TEMPS GET COLD ENUF. 850 MB TEMPS BOTTOM OUT AROUND NEG 6 MIDDAY TOMORROW AND THEN START TO MODERATE. COULD BE A FAIR AMOUNT SC TOMORROW AM BUT DO EXPECT SKIES TO BECOME M/SUNNY DURING THE AFT AS SFC TO 700 MB MEAN RH FALLS TO AROUND 30 PERCENT. WILL BE CHILLY ALONG S SHORE OF LERI TOMORROW WITH NLY FLOW OFF LAKE. SUN WILL GET OFF TO A COOL START WITH HIGH PRES OVERHEAD AT DAYBREAK. HI TEMPS SUN WILL AVERAGE AROUND NORMAL WITH A LOT OF SUNSHINE. && .LONG TERM (SUN NIGHT THROUGH FRI)... EXTENDED RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE BIG PICTURE TDA. SO..FOR THE TIME BEING IT LOOKS WE SHOULD SEE A RELATIVELY QUIET EXTENDED PD WITH SPRING LIKE WX ONCE WE GET PAST THE WEEKEND. HIGH PRES WILL DIVE OVER THE WRN GRTLKS TOMORROW AND THEN BUILD ACROSS THE FORECAST AREA THRU THE START OF THE NEW WORKWEEK. HI SHOULD BE OVERHEAD SUNDAY AFT AND EVE AND THEN SHIFTS OFF TO THE EAST COAST BY MONDAY EVE. SO AFTER A COOL WEEKEND WITH TEMPS AVERAGING A LITTLE BELOW NORMAL...TEMPS WILL BEGIN TO MODERATE MON AND TUE WITH HIGH TEMPS BOTH DAYS IN THE LOWER 60S. BY EARLY WED...THERE WILL BE ENUF WAA TO POSSIBLY CAUSE A FEW SHRA OR TSRA. MORE STORMS POSSIBLE WED NIGHT INTO THU AS A COLD FRONT PASSES THRU REGION. LINGERING SHRA IN THE E ON THU IN THE CAA BEHIND THE BOUNDARY. RIDGE SLIDES ACROSS REGION THU NIGHT AND WL BACK IN WAA FLOW BY END OF PD. && .AVIATION(18Z-18Z)... THE NORTHWARD TREND OF THE WARM ADVECTION HAS NOW BEGUN TO RETREAT SOUTHWARD. AS EACH HOUR GOES BY THE NORTHERLY FLOW WILL DIMINISH OUR CHANCE OF TSTMS AND SVR WX FOR EXTREME NRN OHIO....FOR AREAS TO THE SOUTH OF CLE...JUST A LITTLE SUNSHINE IS NEEDED TO GET THE ATMOSPHERE TO DESTABILIZE EVEN FURTHER. WE WILL CONT TO MONITOR FOR WX WATCH THIS AFTN POSSIBLY FOR OUR SRN CWA. AS THE WARM FRONT RETREATS SOUTHWARD AS A COLD FRONT...THE COOLER AIR MASS WILL BRING NORTHERLY WINDS AND A SLIGT CHC OF MIXED RAIN AND SNOW SHOWERS TNGT. SOME LGT DRIZZLE WITH LOW CIGS IS A GOOD POSSIBILITY AS INDICATED ON BUFKIT SOUNDING. EXCEPT FOR SOME BRIEF VFR CONDS EARLY THIS AFTN VCNTY MFD LOOK FOR IFR OR NEAR IFR CONDS TO DOMINATE NEXT 12 TO 18 HOURS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...KUBINA/KIELTYKA LONG TERM...KUBINA AVIATION...BC
Hazardous weather outlook, Apr 7, 5:47 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 547 AM EDT FRI APR 7 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-081100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 547 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG AND SOUTH OF US ROUTE 30 THAT RUNS THROUGH MANSFIELD AND WOOSTER. THE MAIN THREAT FROM THESE STORMS WOULD BE DAMAGING HAIL AND WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 32 min |
| Apr 7, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 28 min |
| Apr 7, 5:09 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 36 min |
| Apr 7, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 20 min |
| Apr 7, 5:32 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Apr 7, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 37 min |
| Apr 7, 5:51 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 39 min |
| Apr 7, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.